MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was open to be used during a ureteral lithotripsy procedure in the kidney performed on (b)(6) 2020.According to the complainant, when the physician unpacked the device, it was noticed that the stent was fractured.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital initial reporter state: hubei province block h6: device code 1069 captures the reportable event of stent shaft broken.Block h10: the returned percuflex ureteral stent was analyzed, and a visual evaluation noted that the proximal section (bladder pigtail) detached.The stent was returned without the suture and the detached bladder pigtail section.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the bladder pigtail was detached.The condition of the device, bladder pigtail detached, could be interpreted by the customer as stent shaft break.According to the device analysis, the stent was returned without the suture and the detached bladder pigtail section.Evidence that the stent was manipulated.The failure found, bladder pigtail detached, is an issue that could have been generated by the user or due to the interaction of the device with the suture string.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the preparation and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10627100
Report Number3005099803-2020-04391
Device Sequence Number19634479
Product Code FAD
UDI-Device Identifier08714729040330
UDI-Public08714729040330
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberM0061453620
Device Catalogue Number145-362
Device Lot Number0024793066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight65